Alert archive / New York / Flash Flood Warnings in 2014

Flash Flood Warning 29, NWS Albany, NY

August 5, 2014Albany County, Rensselaer County, New York

NWS Albany, NY issued this flash flood warning at Aug 5, 2014, 6:34 PM EDT for Albany County, Rensselaer County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2014, 6:34 PM EDT (22:34 UTC)
Expired
Aug 5, 2014, 9:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 43 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 6:42 PM EDTFLASH FLOOD1 Nne Normansville, NYBASEMENTS FLOODED NEAR THE INTERSECTION OF ELBEL COURT AND WHITEHALL ROAD. TIME ESTIMATED BY RADAR
Aug 5, 6:45 PM EDTFLASH FLOOD1 Nw Rensselaer, NYROAD CLOSED DUE TO FLOODING AT INTERSECTION OF SHERIDAN AVENUE AND NORTH PEARL STREET. TIME ESTIMATED BY RADAR
Aug 5, 6:45 PM EDTFLASH FLOODAlbany, NYWATER UP TO THE WINDOWS OF CARS ALONG QUAIL STREET. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WGUS51 KALY 052234
FFWALY
NYC001-083-060130-
/O.NEW.KALY.FF.W.0029.140805T2234Z-140806T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
634 PM EDT TUE AUG 5 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF ALBANY...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...RENSSELAER...NASSAU...EAST
  GREENBUSH...

* UNTIL 930 PM EDT

* AT 629 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  FROM A THUNDERSTORM OVER THE WARNED AREA...INCLUDING VEHICLES      
  TRAPPED IN FLOOD WATERS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBANY...  
  WYANTSKILL...WYNANTSKILL...WEST SAND LAKE...MENANDS AND AVERILL    
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...CITY STREETS...HIGHWAYS AND UNDERPASSES. 

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

&&

LAT...LON 4251 7337 4250 7349 4249 7353 4252 7386
      4269 7382 4277 7353 4267 7332

$$

SND
1 follow-up statement
113 
WGUS71 KALY 060057
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT TUE AUG 5 2014

NYC001-083-060100-
/O.CAN.KALY.FF.W.0029.000000T0000Z-140806T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY NY-RENSSELAER NY-
857 PM EDT TUE AUG 5 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN RENSSELAER
AND EAST CENTRAL ALBANY COUNTIES...

THUNDERSTORMS WITH HEAVY RAIN HAVE MOVED OUT OF THE WARNED AREA. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY
OR TWITTER @NWSALBANY.

LAT...LON 4251 7337 4250 7349 4249 7353 4252 7386
      4269 7382 4277 7353 4267 7332

$$

GJM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 5:00 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 5, 5:00 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT TUE AUG 5 2014

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT. A SECONDARY COLD FRONT
WILL CROSS THE REGION ON THURSDAY. HIGH PRESSURE WILL SETTLED IN
FRIDAY THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 500 PM EDT...WIDELY SCATTERED THUNDERSTORMS WERE ACROSS OUR
REGION...MOST NUMEROUS ACROSS WASHINGTON COUNTY WHERE EARLIER A
SEVERE THUNDERSTORM WARNING WAS ISSUED. THIS STORM PRODUCED WIND
DAMAGE NEAR HEWITT'S LANDING.

MEANWHILE...A CLUSTER OF SHOWERS AND THUNDERSTORMS OVER WESTERN AND
CENTRAL NEW YORK...ASSOCIATED WITH A COLD FRONT (ENHANCING SURFACE
CONVERGENCE) AND THE EXIT REGION OF THE UPPER LEVEL JET (ENHANCING
DIVERGENCE ALOFT) ...CONTINUE TO MOVE STEADILY EAST.

IT LOOKS AS IF THIS AREA OF RAIN MIGHT STAY JUST FROM THE CAPITAL
REGION SOUTHWARD. THE LATEST HRRR HAS TRENDED A LITTLE SLOWER AND
SOUTH WITH THE HEAVIEST RAINFALL...MAINLY JUST SOUTH OF THE CAPITAL
REGION THIS EVENING. WILL CONTINUE CHANCE POPS THROUGH ALL OF THE
EVENING...INCLUDING THUNDER.

GIVEN INSTABILITY AROUND 2000 J/KG...LAPSE RATES OVER 6.0 C/KM...AND
ALREADY HISTORY OF ONE DAMAGING WIND THUNDERSTORM AND SMALL
HAIL...WE WENT AHEAD AND ADDED QUALIFIER TO THE THUNDERSTORMS
THROUGH THIS EVENING..."MIGHT CONTAIN GUSTY WINDS AND SMALL HAIL."

SO THROUGH EVENING...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS
(MEANING NOT EVERYONE WILL RECEIVE MEASURABLE RAINFALL...BUT SOME
AREAS GET A GOOD SOAKING RAIN AND THUNDERSTORM ACTIVITY). IT WILL
REMAIN QUITE WARM AND SOMEWHAT HUMID WITH TEMPERATURES IN THE MID TO
UPPER 80S...COOLING TO THE 70S LATER THIS EVENING...ESPECIALLY WHERE
RAINFALL COOLS THE COLUMN.

THE WIND WILL BE VARIABLE SHIFTING TO NORTHWESTERLY LATER TONIGHT
BEHIND THE FRONT GENERALLY 10 MPH OR LESS.

OVERNIGHT...THE FRONT WILL LIKELY STILL BE SOMEWHERE TO THE SOUTH OF
THE CAPITAL REGION. SHOWERS AND THUNDERSTORMS WILL DIMINISH ALL
TOGETHER AS UPPER LEVEL FORCING (THE JET EXIT REGION) LIFTS NORTH
AND INSTABILITY DISSIPATES.

THE SKY WILL PARTIALLY CLEAR. THIS MIGHT ALLOW FOR SOME FOG TO FORM.
HOWEVER...THERE MIGHT BE JUST ENOUGH OF A BREEZE TO PREVENT THIS.
FOR NOW...DECIDED NOT INCLUDE ANY FOG TONIGHT PENDING HOW MUCH
RAINFALLS AND MAKES THE GROUND WET.

OVERNIGHT LOWS WILL GENERALLY RANGED FROM THE MID 50S NORTHWEST AND
LOWER 60S CAPITAL REGION SOUTHWARD.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
SOMEWHAT DRIER AND COOLER AIR WILL FILTER INTO THE REGION ON
WEDNESDAY BEHIND THE COLD FRONT. HOWEVER...THE ACTUAL FRONT WILL
LIKELY STILL BE JUST TO THE SOUTH OF THE CAPITAL REGION. THERE COULD
BE A RENEWAL OF SHOWER AND THUNDERSTORM ACTIVITY MAINLY SOUTH OF THE
CAPITAL REGION AS SOON AS WE GET HEATING...MAINLY MIDDAY AND
AFTERNOON. WILL CONTINUE WITH SLIGHT CHANCES OF SHOWERS AND
THUNDERSTORMS ALBANY NORTH...LOW CHANCES SOUTH ON WEDNESDAY.

WITH LINGERING CLOUDS AND WEAK COOL AIR ADVECTION...WENT WITH THE
LOWER END OF GUIDANCE FOR HIGH TEMPERATURES. LOOK FOR HIGHS
WEDNESDAY GENERALLY IN THE MID TO UPPER 70S (MORE CLOUDS
SOUTH).

ANY AND ALL CONVECTION WILL DIMINISH WEDNESDAY NIGHT. WE WILL BE
LEFT WITH A MAINLY CLEAR SKY AND PERHAPS SOME PATCHY FOG. DID PUT
PATCHY FOG IN THE GRIDS TOMORROW NIGHT AS THE WIND LOOKS CALMER AND
LESS IN THE WAY OF CLOUDS. TEMPERATURES WILL DIP INTO 50S.

THURSDAY...IT LOOKS AS IF A SECONDARY COLD FRONT AND UPPER LEVEL
ENERGY WILL WORK THROUGH TO PRODUCE SOME MORE SCATTERED SHOWERS AND
POSSIBLY AFTERNOON THUNDERSTORMS. THE ACTIVITY LOOKS SCATTERED
ACROSS THE HIGHER ELEVATIONS AND ISOLATED CAPITAL REGION
SOUTHWARD.

THE DAY WILL START OUT MAINLY SUNNY...BUT CLOUDS AND THE WIDELY
SCATTERED SHOWERS WILL QUICKLY FOLLOW BY AFTERNOON. TEMPERATURES
WILL BE SIMILAR TO WEDNESDAY...MAYBE A POINT OR TWO LOWER.

IT SHOULD CLEAR OUT THURSDAY NIGHT AND BECOME RATHER COOL. OVERNIGHT
LOWS WILL DIP INTO THE LOWER TO MID 50S ALBANY SOUTHWARD...MID TO
UPPER 40S FURTHER NORTH.

FRIDAY LOOKS LIKE A WINNER WEATHER WISE AS HIGH PRESSURE FROM CANADA
BEGINS TO BUILD IN. IT SHOULD BE MOSTLY SUNNY (FEW-SCT FAIR WEATHER
CU) AND TEMPERATURES AROUND 80 IN THE VALLEYS...MID TO UPPER 70S
HIGHER TERRAIN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
EXCEPT FOR POSSIBLY THE LAST DAY...THIS WILL BE A STRETCH OF DRY
WEATHER AND SEASONABLE TEMPERATURES.  HIGH PRESSURE WILL RULE THE
ROOST THROUGHOUT.  ON TUESDAY...A COLD FRONT FROM THE NORTHWEST MAY
MAKE IT CLOSE ENOUGH TO BRING SHOWERS AND THUNDERSTORMS TO THE
ADIRONDACKS.  RELATIVE HUMIDITIES WILL INCREASE ONLY SLIGHTLY EACH
DAY.

HIGH TEMPERATURES EACH DAY WILL RANGE FROM THE LOWER AND MID 70S IN
THE HIGHEST ELEVATIONS...TO THE LOWER AND MID 80S IN THE VALLEYS.
LOW TEMPERATURES WILL GRADUALLY MODERATE SLIGHTLY...WITH LOWS FRIDAY
NIGHT FROM MOSTLY THE UPPER 40S IN THE HIGH MOUNTAIN PEAKS...TO THE
MID AND UPPER 50S IN THE VALLEYS.  BY MONDAY NIGHT...LOWS WILL RANGE
FROM THE LOWER AND MID 50S IN THE MOUNTAINS...TO THE LOWER 60S IN
THE VALLEYS.  FOR THIS PERIOD...NORMAL HIGHS IN ALBANY ARE IN THE
LOWER 80S...NORMAL LOWS...AROUND 60 DEGREES.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
MAINLY VFR FLYING CONDITIONS WILL PERSIST THROUGHOUT THE AFTERNOON
HOURS WITH BRIEF PERIODS OF MVFR CONDITIONS ASSOCIATED WITH
SHOWERS/THUNDERSTORMS...BEFORE MVFR/IFR FOG RETURNS TONIGHT.

THIS AFTERNOON...DAYTIME HEATING HAS HELPED SPAWN SCATTERED TO
BROKEN CUMULUS AROUND 5-7 KFT...AND WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST.
THE SHOWERS AND THUNDERSTORMS WILL BE SCATTERED IN NATURE THROUGHOUT
THE AFTERNOON HOURS SO HAVE PLACED VCSH IN THE TAFS WITH TEMPO
GROUPS TO ACCOUNT FOR BRIEF REDUCTIONS TO MVFR ASSOCIATED WITH ANY
SHOWERS/STORMS. SOME OF THE STORMS MAY CONTAIN HEAVY DOWNPOURS AND
GUSTY WINDS. WINDS WILL BE OUT OF THE SOUTH/SOUTHWEST AT 5-10 KNOTS.

TONIGHT INTO WEDNESDAY...THE THUNDERSTORM THREAT WILL DIMINISH AFTER
SUNSET WITH SOME LINGERING SHOWERS AT THE TAF SITES THROUGH 03Z AS
THE COLD FRONT MOVES ACROSS THE REGION. BEHIND THE FRONT...SKIES
WILL CLEAR ALLOWING FOR MVFR/IFR FOG TO RETURN TO THE TAF
SITES...ESPECIALLY WHERE SIGNIFICANT RAINFALL OCCURS FROM ANY
CONVECTION.

VFR FLYING CONDITIONS LOOK TO RETURN AFTER 12Z WEDNESDAY AS AN AREA
OF HIGH PRESSURE BEGINS TO SLOWLY BUILD INTO THE REGION. WINDS
TONIGHT WILL TREND CALM BEFORE BECOMING LIGHT AND VARIABLE AROUND 5
KNOTS WEDNESDAY.

OUTLOOK...

WEDNESDAY NIGHT:  NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA...TSRA.
THURSDAY NIGHT THROUGH SUNDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EVENING...WITH ABOUT
HALF THE PLACES RECEIVING A QUARTER INCH OR MORE OF RAINFALL...BUT
AREAS NOT RECEIVING ANY.

THESE STORMS WILL BE ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT
WILL STILL BE WORKING THROUGH AREAS SOUTH OF ALBANY ON
WEDNESDAY...THUS CONTINUING THE CHANCES FOR SHOWERS AND
THUNDERSTORMS.

COVERAGE ON WEDNESDAY WILL BE MORE LIMITED THAN TODAY.

A SECONDARY COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND
THUNDERSTORMS ON THURSDAY...MAINLY NORTH AND WEST OF THE CAPITAL
REGION.

AFTER THAT...IT LOOKS LIKE DRY WEATHER ON THE WEEKEND INTO EARLY
NEXT WEEK WITH A NORMAL RECOVERY EACH NIGHT AND RH VALUES GENERALLY
35-45 PERCENT EACH AFTERNOON.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE WORKING THROUGH THE
REGION THROUGH THE EVENING HOURS. SOME OF THE STORMS HAVE BEEN SLOW
MOVING...AND BACKBUILDING...CAPABLE OF PRODUCING RAINFALL IN EXCESS
OF AN INCH PER HOUR. LOCALIZED PONDING OF WATER IS POSSIBLE THIS
EVENING WITH THESE TYPE OF STORMS...BUT OVERALL...NO SIGNIFICANT
HYDRO PROBLEMS ARE ANTICIPATED.

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS COULD LINGER FROM THE
CAPITAL REGION SOUTHWARD TOMORROW BUT ANY EXCESS RAINFALL WILL
PROBABLY BE EVEN MORE LIMITED.

ANOTHER COLD FRONT COULD TRIGGER A FEW MORE SHOWERS AND
THUNDERSTORMS MAINLY NORTH ON THURSDAY...GENERALLY WITH AN AVERAGE
RAINFALL BASIN OF A QUARTER INCH OR LESS.

AFTER THAT...DRY WEATHER EXPECTED FRIDAY THROUGH EARLY NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV
Hazardous weather outlook, Aug 5, 5:32 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT TUE AUG 5 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
532 PM EDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE WILL BE SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SOME
THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS AND AT LEAST SMALL HAIL.
THUNDERSTORMS WILL MOVE SLOWLY FROM EAST TO WEST...ONLY AROUND 10
MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...MAINLY SOUTH OF
THE CAPITAL REGION.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...MAINLY
NORTH OF ALBANY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 5, 5:20 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
520 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             1 SE BOGHT CORNERS      42.78N  73.73W
08/05/2014  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400457

SND
Local storm report, Aug 5, 6:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             ALBANY                  42.66N  73.79W
08/05/2014  E0.88 INCH       ALBANY             NY   TWITTER

&&

EVENT NUMBER ALY1400458

SND
Local storm report, Aug 5, 6:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
611 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             1 W ALBANY              42.66N  73.80W
08/05/2014  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400459

SND
Local storm report, Aug 5, 6:12 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
612 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     TSTM WND DMG     HULETTS LANDING         43.64N  73.51W
08/05/2014                   WASHINGTON         NY   POST OFFICE

            LARGE NUMBER OF TREES DOWN AT POST MASTERS HOUSE.

0250 PM     TSTM WND DMG     DRESDEN CENTER          43.63N  73.45W
08/05/2014                   WASHINGTON         NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0518 PM     HAIL             1 SE BOGHT CORNERS      42.78N  73.73W
08/05/2014  M1.00 INCH       ALBANY             NY   TRAINED SPOTTER

0559 PM     HAIL             ALBANY                  42.66N  73.79W
08/05/2014  E0.88 INCH       ALBANY             NY   TWITTER

0600 PM     HAIL             1 W ALBANY              42.66N  73.80W
08/05/2014  E1.00 INCH       ALBANY             NY   TRAINED SPOTTER

&&

EVENT NUMBER ALY1400455 ALY1400456 ALY1400457 ALY1400458 ALY1400459

SND
Local storm report, Aug 5, 6:15 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             1 E NORTH BETHLEHEM     42.67N  73.82W
08/05/2014  M0.75 INCH       ALBANY             NY   NWS EMPLOYEE

&&

EVENT NUMBER ALY1400460

SND
Local storm report, Aug 5, 6:20 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
620 PM EDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     1 SSE SHAKERS           42.72N  73.80W
08/05/2014                   ALBANY             NY   FIRE DEPT/RESCUE

            TREES AND WIRES DOWN - POWER OUTAGES

&&

EVENT NUMBER ALY1400461

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:17 PM EDTSevere Thunderstorm WarningALYWarren, Washington58 min
Aug 5, 4:03 PM EDTAreal Flood AdvisoryALYWashington3 hr
Aug 5, 5:06 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 5, 5:18 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady57 min
Aug 5, 5:29 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer3 hr
Aug 5, 7:03 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer3 hr
Aug 5, 7:08 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Aug 5, 7:36 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr

Nearby

Flash Flood Warnings in New York, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.